MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. COLONOVIDEOSCOPE
Model Number CF-LV1I
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During inspection and testing, the reported issue (insufficient air/water supply) was confirmed and found to be caused by clogged nozzle.The foreign material was not removed from the nozzle.In addition, service found there was a leakage from the instrument tube, the switch button #1 was discolored, the switch box was discolored, and the light guide lens was cracked.The investigation is ongoing; therefore, a definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported the subject device exhibited insufficient air/water supply.The reported issue occurred during inspection of the subject device, prior to an unspecified diagnostic procedure.The intended procedure was completed using another device without a delay.There was no report of patient or user injury due to the event.The subject device was returned to an olympus service center for evaluation.Upon inspection and testing of the returned device, it was observed the nozzle was clogged with some rubber-like foreign material.This report is being submitted for the foreign material.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 8 years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon was confirmed as a rubber-like material, but further analysis of the material could not be performed, and was therefore not able to be further identified.Deformation/damage of the air/water (a/w) nozzle was not reported.There was no deviation from the instructions for use.Therefore, a further cause of the suggested phenomenon could not be presumed.Olympus will continue to monitor field performance for this device.

Brand Name
COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15610755
Report Number9610595-2022-02970
Device Sequence Number12557594
Product Code FDF
UDI-Device Identifier04953170312410
UDI-Public04953170312410
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-LV1I
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown